Deaths Resulting From Hypocalcemia After Administration of Edetate Disodium: 2003-2005

@article{Brown2006DeathsRF,
  title={Deaths Resulting From Hypocalcemia After Administration of Edetate Disodium: 2003-2005},
  author={M. Brown and T. Willis and B. Omalu and Richard D. Leiker},
  journal={Pediatrics},
  year={2006},
  volume={118},
  pages={e534 - e536}
}
  • M. Brown, T. Willis, +1 author Richard D. Leiker
  • Published 2006
  • Medicine
  • Pediatrics
  • From 2003 to 2005, deaths of 3 individuals as a result of cardiac arrest caused by hypocalcemia during chelation therapy were reported to the Centers for Disease Control and Prevention. Two were children, both of whom were treated with edetate disodium. At the time of this writing, the adult case was still under investigation. No previous cases of death resulting from hypocalcemia during chelation have been reported. From our experience and review of the literature, we suggest that health care… CONTINUE READING
    89 Citations

    Paper Mentions

    Magnesium Therapy in a Hypocalcemic African Grey Parrot (Psittacus erithacus)
    • 10
    LEAD INTOXICATION: THE EXTENT OF PROBLEM AND ITS MANAGEMENT
    • 8
    • PDF
    ACMT Recommends Against Use of Post-Chelator Challenge Urinary Metal Testing
    • 1
    Zinc toxicosis in dogs

    References

    SHOWING 1-10 OF 18 REFERENCES
    Fatal pediatric lead poisoning--New Hamphshire, 2000.
    • 26
    The safety of the EDTA lead-mobilization test.
    • 33
    Lead, zinc and copper decorporation during calcium disodium ethylenediamine tetraacetate treatment of lead-poisoned children.
    • D. Thomas, J. Chisolm
    • Chemistry, Medicine
    • The Journal of pharmacology and experimental therapeutics
    • 1986
    • 37
    Blood lead levels--United States, 1999-2002.
    • Medicine
    • MMWR. Morbidity and mortality weekly report
    • 2005
    • 79
    • PDF
    Deaths related to lead poisoning in the United States, 1979-1998.
    • 38